Late-onset Warfarin Induced Skin Necrosis: In a Hemodialysis PatientShafiee MA*, Akbarian F, Memon KK, Aarabi M, Shahideh Y, Johnson D and Sharif U
Division of General Internal Medicine, Department of Medicine, Royal College Mentor, Toronto General Hospital, University of Toronto, Toronto, Canada
- *Corresponding Author:
- Mohammad A Shafiee, MD, MSc
Assistant Professor, Division of General Internal Medicine, Department of Medicine
Royal College Mentor, Toronto General Hospital, University of Toronto, 200 Elizabeth Street
14 EN-208, ON, M5G 2C4, Toronto, Canada
E-mail: [email protected]
Received date: June 3, 2017; Accepted date: June 19, 2017; Published date: June 20, 2017
Citation: Shafiee MA, Akbarian F, Memon KK, Aarabi M, Shahideh Y, et al. (2017) Late-onset Warfarin Induced Skin Necrosis: In a Hemodialysis Patient. J Kidney 3:141. doi:10.4172/2472-1220.1000141
Copyright: © 2017 Shafiee MA, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Chronic dialysis patients frequently present with necrotic skin lesions. The differential diagnoses are broad and complex. The main focus of this paper is differentiating features of two diagnostic entities: Warfarin induced skin necrosis and calciphylaxis as early recognition and treatment may prevent the significant mortality. We discuss a case involving a hemodialysis patient, who developed necrotic skin lesions over her thighs and gluteal areas shortly after restarting warfarin for atrial fibrillation without heparin bridging therapy. Incisional biopsies and pathology report were consistent with warfarin induced skin necrosis. Significant improvement of the lesions following discontinuation of Warfarin was also confirming the diagnosis of Warfarin Induced Skin Necrosis.